Stocrin and Truvada as PEP
Oct 10, 2012
Hi there, I am one day into a PEP regime. I was prescribed Stocrin and Truvada. I started the course at 1000 in the morning - both pills - 24 hours after exposure. But due to the effects of Stocrin, was told to take the next dose at bedtime the following day - approx 36 hours after the first dose. Is this OK? Will the effectiveness of the PEP diminish as I am not taking the Stocrin at the same time as the day before?
Response from Dr. Young
Hi and thanks for posting.
We usually don't recommend using efavirenz (Stocrin, Sustiva) as part of PEP because of tolerability issues and the risk of transmitted drug resistance rendering the medication ineffective without resistance testing.
That said, it won't impair the activity of Truvada, so I won't get into the subject of alternatives or stopping your PEP here.
Efavirenz should be taken at bed time because of it's characteristic side effects. The 36 hour gap between your first and second dose probably won't have any significant consequences (especially since in most cases for PEP, Truvada alone is adequate).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Blood In Urine A Sign Of AIDS?
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- How Long Does It Take To Get Std Results Back?
- Stress Cause A Abnormal Pap Smear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.